Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 11, 2014, 4:57 AM EDT for Berks County, Chester County, Pennsylvania; Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 4:57 AM EDT (08:57 UTC)
- Expired
- Jun 11, 2014, 6:30 AM EDT
- In force
- 93 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Kent County, MD, Berks County, PA, Chester County, PA
The radar
The Dover AFB radar (KDOX), 119 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
867
WWUS81 KPHI 110857
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 AM EDT WED JUN 11 2014
DEZ001-002-MDZ008-012-PAZ060-101-102-111030-
BERKS PA-CECIL MD-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
WESTERN CHESTER PA-
457 AM EDT WED JUN 11 2014
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT CECIL...KENT...
NEW CASTLE...NORTHWESTERN KENT...WESTERN BERKS AND WESTERN CHESTER
COUNTIES...
AT 454 AM EDT...A LINE OF SHOWRS AND THUNDERSTORMS WAS LOCATED FROM
23 MILES WEST OF TOWER CITY TO 10 MILES WEST OF EAST PROSPECT TO
DUNDALK...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR NEWTOWN AROUND 540 AM...PORT DEPOSIT AROUND
550 AM...PERRYVILLE AROUND 600 AM...MOUNT VERNON AROUND 610 AM...
NORTHEAST AROUND 620 AM AND ELKTON AROUND 630 AM.
LAT...LON 4058 7603 4064 7599 4005 7569 3951 7556
3947 7558 3929 7551 3925 7599 3919 7626
3932 7619 3943 7601 3952 7599 3955 7609
3972 7623 3973 7614 3979 7605 3988 7599
4011 7595 4014 7589 4050 7644
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:39 AM EDT, 18 minutes earlier.
Area forecast discussion, Jun 11, 4:39 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 439 AM EDT WED JUN 11 2014 .SYNOPSIS... A FRONTAL BOUNDARY WILL LIKELY REMAIN STALLED ACROSS OUR SOUTHERN AND WESTERN AREAS THROUGH WEDNESDAY AND WEDNESDAY NIGHT, BEFORE FINALLY LIFTING NORTHWARD AS A WARM FRONT LATE THURSDAY INTO THURSDAY NIGHT. A COLD FRONT IS EXPECTED FRIDAY INTO FRIDAY NIGHT, FOLLOWED BY HIGH PRESSURE OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A MOIST AMS REMAINS IN PLACE AND MUCH LIKE THE LAST TWO DAYS, SCATTERED SHOWERS AND TSTMS ARE PSBL, MAINLY DURG THE AFTN HOURS. OVERALL POPS REMAIN LOW, BUT LOCALLY HEAVY RAIN IS ONCE AGAIN A POSSIBILITY IN THOSE AREA THAT SEE SHOWERS AND TSTMS. ONE COMPLICATING FACTOR, THERE IS A S/WV TO OUR SW THAT IS SLOWLY FCST TO MOV NE. A BROKEN LINE OF SHOWERS AND TSTMS HAS FORMED FROM CENTRAL PA ACRS MD AND INTO VA. THIS ACTIVITY IS NOT BEING MODELED WELL. THE GUID DOES INDICATE THAT IT SHOULD WEAKEN AS IT APPROACHES OUR AREA, BUT SO FAR HASN'T REALLY DONE SO. THE LATEST SATELLITE IMAGERY DOES SHOW THE CLOUD TOPS WARMING A BIT. SO WE WILL TAKE A WAIT AND SEE APPROACH HERE. RAISED POPS IN THE WRN AREA, BUT THEY COULD STILL BE TOO LOW AND MAY HAVE TO RAISE FURTHER E IF THIS AREA HOLDS TOGETHER. HIGH PRES IS LOCATED TO THE NE OVER NEW ENG AND A WK BACKDOOR CDFNT WAS WORKING THRU. THIS WILL ALLOW FOR COOLER TEMPS TODAY. THE H5 RIDGE WILL BEGIN TO MOVE EWD AS WELL AS LOW PRES MOVES FROM THE MIDWEST INTO SRN CANADA. TEMPS SHOULD BE AROUND 80 IN MANY LOCALES, AND GUID WAS ACCEPTED. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... AS THE AFOREMENTIONED LOW MOVES NEWD TONIGHT, IT WILL SLOWLY PULL A WMFNT WITH IT. PRECIP CHCS MAY INCREASE SOMEWHAT TWD DAYBREAK, BUT IT IS DIFFICULT TO PIN DOWN THE MOSTLY LIKELY LOCATIONS IN THIS TYPE OF REGIME, MUCH LIKE THE LAST FEW DAYS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UNSETTLED WEATHER WILL REMAIN ACROSS THE AREA FOR THE BEGINNING OF THE LONG TERM FORECAST, FOLLOWED BY NICE WEATHER OVER THE WEEKEND. ON THURSDAY, THE STALLED OUR FRONTAL BOUNDARY IS FORECAST TO REMAIN DRAPED ACROSS OUR WESTERN AND SOUTHERN AREAS THROUGH THE DAY, BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT LATE IN THE DAY INTO THE OVERNIGHT. WITH THE PROXIMITY OF THE FRONTAL BOUNDARY AND THE LIKELIHOOD OF SEVERAL SHORT WAVE/VORTICITY IMPULSES TO AFFECT THE AREA, THERE WILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT, ESPECIALLY ACROSS OUR WESTERN AREAS NEAR THE FRONTAL BOUNDARY. AS WE MOVE INTO FRIDAY AND FRIDAY NIGHT, A COLD FRONT WILL BE APPROACHING AND MOVING ACROSS THE AREA. THIS IS THE PERIOD WHEN WE WILL LIKELY HAVE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS. THERE SHOULD BE SCATTERED SHOWERS DURING THE DAY IN THE WARM SECTOR AHEAD OF THE FRONTAL BOUNDARY, WITH INCREASING LIKELIHOOD WITH THE FRONTAL PASSAGE INTO THE EVENING. AS THE FRONT PASSES THROUGH OVERNIGHT, SHOWER ACTIVITY SHOULD BEGIN TO DISSIPATE BEHIND IT. WE ARE NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER, ALTHOUGH STRONG GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS. THE MAIN CONCERN WE HAVE WILL BE THE CONTINUING POSSIBILITY OF HEAVY RAIN. WITH PW VALUES UPWARD OF 1.75-2 INCHES, WHERE IT DOES RAIN, IT WILL CONTINUE TO BE HEAVY AT TIMES. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA FOR THIS WEEKEND. DRY WEATHER IS EXPECTED, AND EVEN THROUGH TEMPERATURES ARE EXPECTED TO RISE A COUPLE OF DEGREES ABOVE NORMAL, DEWPOINTS WILL BE AROUND 10 DEGREES LOWER THAN THE LAST COUPLE OF DAYS, SO IT WILL FEEL NICE OUTSIDE. BY MONDAY AND TUESDAY, THE GFS AND ECMWF BEGIN TO DIVERGE A BIT IN THEIR SOLUTIONS. THE GFS SLOWLY MOVE AN AREA OF LOW PRESSURE OUT OF THE GREAT LAKES AND ACROSS NEW ENGLAND WHILE IT LIFTS A WARM FRONT ACROSS THE AREA SUNDAY NIGHT INTO MONDAY, BEFORE SWINGING A SERIES OF SURFACE TROUGHS/COLD FRONTS ACROSS THE AREA. THE ECMWF LIFTS AN INITIAL LOW INTO CANADA, BEFORE DEVELOPING ANOTHER ACROSS THE UPPER MISSISSIPPI VALLEY AND LIFTING IT THROUGH THE GREAT LAKES AS WELL. IT ALSO LIFTS A WARM FRONT ACROSS THE AREA EARLY NEXT WEEK, BEFORE SWINGING A COUPLE OF SURFACE TROUGHS/FRONTS ACROSS THE AREA. THEY BOTH GIVE A SIMILAR OUTCOME, ALTHOUGH FROM DIFFERENT REASONS. SO FOR NOW, WE WILL HAVE A CHANCE/SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TAF SITES ARE GENLY IFR OR LIFR THIS MRNG, FOR CIGS AS LOW CLOUDS HAVE MOVED OVER THE REGION WITH A MOIST AMS IN PLACE. A GENL E TO NE FLOW WAS OCCURRING WITH SPEEDS UNDER 10 KTS. EXPECT A VERY SLOW IMPROVEMENT DURG THE DAY WITH MOST LOCATIONS GETTING VFR CONDS BY AFTN, HOWEVER, SOME MAY REMAIN MVFR. ANY SHOWERS OR TSTMS COULD BRING LOWER CONDS FOR A SHORT TIME, BUT MUCH LIKE YESTERDAY, ITS DIFFICULT TO PIN DOWN WHAT AREAS WILL HAVE THE BEST CHC OF SEEING PRECIP AND OVERALL POPS REMAIN LOW. BY EVENING AND OVERNIGHT, ANY IMPROVEMENT WILL BE GONE AND A RETURN TO IFR AND LIFR IS LIKELY ONCE AGAIN. WIND SPEEDS COULD INCREASE TO AROUND 10 KTS DURG THE DAY WITH A GENLY E TO SLIGHTLY NE FLOW. OUTLOOK... THURSDAY-THURSDAY NIGHT...LOW CLOUDS AND/OR FOG POSSIBLE EARLY IN THE DAY, ALONG WITH A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. PERIODS OF MVFR/IFR CONDITIONS ARE POSSIBLE WITH HEAVIEST SHOWERS/THUNDERSTORMS. FRIDAY-FRIDAY NIGHT...AN INCREASE IN SHOWER/THUNDERSTORM ACTIVITY, ALONG WITH A COLD FRONTAL PASSAGE FRIDAY NIGHT. PERIODS OF MVFR/IFR CONDITIONS ARE POSSIBLE WITH HEAVIEST SHOWERS/THUNDERSTORMS. SATURDAY-SUNDAY...MOSTLY VFR. && .MARINE... AN E TO NE FLOW IS EXPECTED THRU THE PD AND THERE CUD BE SOME GUSTS TO AROUND 20 KTS OR SO ESPECIALLY DURG THE DAY TODAY. SEAS WILL INCREASE TO AROUND 4 FEET. ATTM, IT LOOKS LIKE WE WILL REMAIN BELOW SCA CRITERIA, BUT IT COULD BE CLOSE AND ITS PSBL THAT MARINE FLAGS MAY BE NEEDED FOR AT LEAST A PORTION OF THE AREA. OUTLOOK... THURSDAY-FRIDAY NIGHT...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE PERIOD, ALTHOUGH WINDS MAY GUST CLOSE TO 20 KNOTS FRIDAY INTO FRIDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH FRIDAY NIGHT, WITH HIGHER WINDS AND SEAS NEAR THUNDERSTORMS. SATURDAY-SUNDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS WITH HIGH PRESSURE ACROSS THE WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...NIERENBERG SHORT TERM...NIERENBERG LONG TERM...ROBERTSON AVIATION...NIERENBERG/ROBERTSON MARINE...NIERENBERG/ROBERTSON
Hazardous weather outlook, Jun 11, 4:48 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 448 AM EDT WED JUN 11 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-120900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 448 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE AGAIN TODAY WITH THE POTENTIAL FOR HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE REST OF THIS WORK WEEK WILL CONTINUE TO FEATURE A HUMID AIRMASS WHICH WILL RAISE THE CHANCES FOR HEAVY DOWNPOURS WITH ANY SHOWERS OR THUNDERSTORMS. CHANCES WILL INCREASE FOR STRONGER THUNDERSTORMS AS THE WORK WEEK CONCLUDES, LIKELY PEAKING ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-120900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 448 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME PATCHY FOG COULD OCCUR INTO FRIDAY WITH THE THREAT FOR STRONGER THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 4:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 AM EDT WED JUN 11 2014
DEZ001-002-MDZ008-012-PAZ060-101-102-111030-
BERKS PA-CECIL MD-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
WESTERN CHESTER PA-
457 AM EDT WED JUN 11 2014
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT CECIL...KENT...
NEW CASTLE...NORTHWESTERN KENT...WESTERN BERKS AND WESTERN CHESTER
COUNTIES...
AT 454 AM EDT...A LINE OF SHOWRS AND THUNDERSTORMS WAS LOCATED FROM
23 MILES WEST OF TOWER CITY TO 10 MILES WEST OF EAST PROSPECT TO
DUNDALK...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR NEWTOWN AROUND 540 AM...PORT DEPOSIT AROUND
550 AM...PERRYVILLE AROUND 600 AM...MOUNT VERNON AROUND 610 AM...
NORTHEAST AROUND 620 AM AND ELKTON AROUND 630 AM.
LAT...LON 4058 7603 4064 7599 4005 7569 3951 7556
3947 7558 3929 7551 3925 7599 3919 7626
3932 7619 3943 7601 3952 7599 3955 7609
3972 7623 3973 7614 3979 7605 3988 7599
4011 7595 4014 7589 4050 7644
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:25 AM EDT | Special Weather Statement | PHI | Salem | 65 min |
| Jun 11, 8:00 AM EDT | Small Craft Advisory | PHI | 9 hr | |
| Jun 11, 5:02 AM EDT | Special Weather Statement | PHI | Berks, Chester | 88 min |
| Jun 11, 6:45 AM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 90 min |
Nearby
Special Weather Statements in Pennsylvania, 2014Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.